I had Juvederm injection yesterday for a thinning upper lip and fine wrinkles on upper lip. I was injected in the upper wrinkle lines, side of mouth and some put into the upper lip because it was thinning. Nothing was injected into the lower lip. I am bruised and realize it hasn't been 24 hours yet but I am very concerned about the duck lip look I have. I look ridiculous. There is a fair amount of bruising. Is this normal swelling or will I continue to have this duck lip/large upper lip look?
Juvederm Yesterday for Wrinkles and Thinning Upper Lip. Bruised but Worry About Duck Lip? (photo)
Doctor Answers (12)
Lower lip should be a little fuller than upper lip after Juvederm.
Of course, do nothing for two or three weeks. But eventually you will probably need either a little filler in the lower lip for balance, or removal of some filler in the upper lip with Vitrase.
Swelling Post Juvederm Is Normal
It is typical that some patients will have some swelling and mild bruising for about a week after an injection. But once this clears away, the appearance of the lips will be much more natural. “Dr. D”
Less than 24 hours after Juvederm to the Lips: Duck Lips?
Given the bruise and the swelling present less than 24 hours after the injection of Juvederm to the lips, the lips are a good bit larger than they will be. I would reevaluate in a week or so after the bruising and swelling has resolved. The filler amount can be reduced with an enzyme, if necessary.
You might also like...
Juvederm can cause swelling
Juvederm can definitely cause swelling and bruising. It is too early to say if too much product was injected. You can only evaluate the results in approximately 10 days. I suggest you take Arnica supplements and wait another week. If it is still too full then return to your physician for Vitrase to remove the Juvederm.
Juvederm in lips
Juvederm in lips will lead to bruising and swelling that may last a few days or more. Give it time to settle down.
Juvederm Yesterday for Wrinkles and Thinning Upper Lip. Bruised but Worry About Duck Lip?
Bruising from injections also causes swelling. This is a prime example of that situation. Time will resolve these issues. Try cold compresses, massages or compression. But best to return to injecting doctor for in person therapy.
Duck lips after Juvederm
It looks like from the photo that you are experiencing swelling from the Juvederm. The lips are especially prone to swelling nad this may last for a week or so. As the others have mentioned, after the swelling settles down it is still possible that you may be unhappy with with your results. The good news is that you can have the product dissolved with hyaluronidase. Also, injecting the bottom lip could also help to keep your lips well proportioned.
Worried about "Duck" lip after Juvederm?
It appears you still have swelling, which I'm sure will go down in a few days but It's usually better to put a little Juvederm in the lower lip too for balance and symmetry That may still need to happen to look right.
Too soon to tell about Duck Lips!
We all hate that dreaded Duck Lip! But please don't worry yet. Definitely too soon to tell. Wait 2 weeks! It takes that amount of time to let the bruising and swelling dissipate so you can tell what has really been done. Definitely ice as much as possible. Sometimes, even Benadryl can help with the swelling. But, no matter what, if you don't like the end result, the filler can be thinned or removed with hyaluronidase (wydase) immediately. Hopefully when the dust settles, you will have a beautiful result that you are happy with.
Bruising and swelling after Juvederm to lips
After getting lips enhanced with Juvederm, all people will have swelling and some will have bruising. I've decreased the downtime with using blunt cannulas for most of my injections, with some needle injections along the borders if needed. There is less pain, less bruising, and less swelling when using cannulas. Swelling usually will go down after cannulas in 1-2 days. If you are left with the dreaded "duck lips", it can easily be treated with hyaluronidase when all the swelling is better. The VBeam is useful for decreasing the time the bruise takes to resolve. Please see my website for more details and my video.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.